Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 55, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 15, 2005, 1:46 PM CDT for Barbour County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 1:46 PM CDT (18:46 UTC)
- Expired
- Jul 15, 2005, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Barbour County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 151846
FFWBMX
ALC005-152145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARBOUR COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF EUFAULA
* UNTIL 445 PM CDT
* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS ACROSS BARBOUR COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
ANDREW...CLAYTON AND BATESVILLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3163 8573 3177 8566 3188 8566 3200 8557
3203 8542 3214 8543 3215 8526 3206 8519
3206 8506 3178 8514 3175 8520 3171 8521
3172 8541 3162 8542
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 4:00 AM CDT, 9 hours 46 minutes earlier.
Area forecast discussion, Jul 15, 4:00 AM CDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 AM CDT FRI JUL 15 2005 .DISCUSSION... HEAVY DOWNPOURS OCCURRED AS EXPECTED YESTERDAY...THEY JUST TRAINED A BIT MORE....PRODUCING SCATTERED 4 TO 6 INCH RAIN AMOUNTS ACROSS CENTRAL ALABAMA. SEVERAL REPORTS OF FLASH FLOODING AND ASSOCIATED DAMAGE. SEE THE LOCAL STORM REPORT SUMMARY (LSRBMX). REMNANT CIRCULATION OF DENNIS OVER THE OHIO VALLEY HAS CERTAINLY LOST QUITE A BIT COMPARED TO THIS TIME YESTERDAY. GFS/NAM/NGM/UKMET/CAN GLOB ALL HAVE GENERAL CONTINUITY AND AGREEMENT WITH THE UPPER LEVEL PATTERN EVOLUTION. DEEP UPPER LOW PUSHES OUT INTO THE NORTHERN ATLANTIC WHICH WILL ALLOW THE SUB-TROPICAL RIDGE TO BUILD INTO THE SOUTHEASTERN UNITED STATES...RETROGRADING THE WEAKNESS (TROUGH) BACK WESTWARD FROM THE MID MISSISSIPPI VALLEY INTO THE BIG BEND OF TEXAS BY SUNDAY. 500 MB HEIGHTS INCREASE INTO THE 592-594 RANGE. THE ATMOSPHERE SOUTHEAST OF THE WEAKNESS/TROUGH/UPPER SHEAR AXIS WILL REMAIN QUITE TROPICAL IN NATURE...PRECIP WATER VALUES AROUND 2 INCHES...SURFACE DEW POINTS IN THE 70S...THROUGH THE WEEKEND. OVERALL FORECAST PHILOSOPHY AND CONTENT WILL CONTINUE THE TREND OF PREVIOUS PACKAGES...WITH GRADUAL DECREASE IN RAIN COVERAGE STARTING SATURDAY AND SUNDAY...ALTHOUGH INCREASED RAIN CHANCES A TAD SATURDAY AREAWIDE FROM CURRENT FORECAST. TEMPERATURES WILL SHOW A BIT MORE UNIFORM FLAVOR AND GENERALLY RUN 88 TO 95. IT LOOKS HOT AND HUMID FOR CENTRAL ALABAMIANS. BIGGEST FORECAST CHALLENGE THIS TIME OUT IS THE RAIN COVERAGE THROUGH THIS EVENING. WITH THE TROPICAL ATMOSPHERE IN PLACE... LOCALIZED HEAVY RAINFALL IS POSSIBLE ONCE AGAIN TODAY. SUBTLE COOL POOL ALOFT...NUMEROUS STORM-SCALE BOUNDARIES...INSTABILITY...SUBTLE SHORT WAVE ENERGY REMNANTS OF MID LEVEL DENNIS...RELATIVE WIND SPEED DIFFERENCES IN SEVERAL LEVELS...AND DIFFERENTIAL HEATING AREAS WILL ALL CONTRIBUTE THEIR PARTS IN THE DEVELOPMENT OF CONVECTION AGAIN TODAY. HARD TO ARGUE WITH THE MOS GUIDANCE THAT SPIT OUT 100 IN SEVERAL PLACES. PIN-POINTING THE EXACT LOCATION OF THE HEAVIEST RAIN TODAY WILL DEPEND ON THE SMALL SCALE INTERACTIONS THAT DEVELOP AND PROPAGATE. SAME STORY AS PREVIOUS DAYS...TOOK A MIX OF GFS/NAM/PERSISTENCE FOR TEMPS AND POPS. HURRICANE EMILY WATCH...EMILY HAS REACHED CATEGORY 4 STRENGTH WITH WINDS OF 135 MPH. EMILY WAS LOCATED NORTH NORTHEAST OF CURACAO EARLY THIS MORNING. MODELS CONSISTENT WITH DEVELOPING RIDGE OVER THE EASTERN UNITED STATES WHICH WILL STEAR EMILY ON A CONTINUED WEST NORTHWEST PATH THROUGH AT LEAST THE NEXT 3 OR 4 DAYS. EMILY WILL PASS IN THE VICINITY OF JAMAICA, THE CAYMAN ISLANDS AND COZUMEL BY LATE SUNDAY. CURRENT TROPICAL PREDICTION CENTER FORECAST HAS SHIFTED TO THE RIGHT OF PREVIOUS FORECASTS. AT THIS TIME EMILY SHOULD REMAIN A NON-PLAYER IN ALABAMA WEATHER...BUT INTERESTS ALONG THE TEXAS COAST SHOULD MONITOR THE PROGRESS OF EMILY. SEE THE NATIONAL HURRICANE CENTER PRODUCTS FOR SPECIFIC FORECAST DETAILS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 86 71 88 71 / 90 60 50 50 ANNISTON 87 71 89 71 / 90 60 50 50 BIRMINGHAM 87 73 89 73 / 90 60 50 50 TUSCALOOSA 89 72 90 72 / 90 50 50 30 CALERA 87 72 90 72 / 90 60 50 50 AUBURN 86 71 90 71 / 90 60 60 50 MONTGOMERY 88 73 90 73 / 90 60 60 50 TROY 89 73 90 73 / 90 50 60 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 75/LINHARES
Hazardous weather outlook, Jul 15, 1:15 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT FRI JUL 15 2005 ALZ011>015-017>050-161130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 115 PM CDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. WITH THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. SOME SPOTS WILL RECEIVE TWO TO THREE INCHES OF RAIN IN A SHORT PERIOD OF TIME. AREAS THAT SAW HEAVY RAIN YESTERDAY ARE THE MOST SUSCEPTIBLE TO ADDITIONAL LOCALIZED FLOODING THIS AFTERNOON. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY). NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. KH/99
In the hours before
Local storm report, Jul 15, 1:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD THORSBY 32.92N 86.71W
07/14/2005 CHILTON AL POST OFFICE
FLASH FLOODING ON US HIGHWAY 31.
&&
KHLocal storm report, Jul 15, 1:08 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 PM CDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD THORSBY 32.92N 86.71W
07/14/2005 CHILTON AL POST OFFICE
FLASH FLOODING ON US HIGHWAY 31.
&&
KHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:53 PM CDT | Flash Flood Warning | BMX | Russell | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.